What to do if am sick (ie vomit)?

I am just recovering from over a week of illness and have got into a terrible mess with my mediction - prednisolone and sinemet, (for Parknson's) in particular. The prednisolone is taken at about 9 am,  and the sinemet at about 9 am, 1 pm and 6pm. Has anyone any suggestions? It is straightforward if the tablets are bought up straight away - just repeat - but what if it is half-way between doses, particularly with the prednisolone?

5 Replies

  • Hi Trenny,

    Sorry to hear you in such a sorry state.

    Normally Pred takes a couple of hours to get into the system, so if you are sick after that timescale you should be ok. Obviously if you physically bring the tablets back up, then give yourself a little while before you try taking them again. 

    Are you taking any medication to try and stop the sickness? As you are taking tablets for Parkinson's and Pred have you talked to your doctor - you really need to be sure you are getting enough medication for both illnesses. 

    Hope you're soon better.

  • Providing you aren't sick in the couple of hours after taking Pred, that should be long enough for it to have been absorbed into your system.  If you are being continuously sick then you will need to see your GP who may consider injecting the steroids.  I'm sorry I haven't got any experience with Sinemet but as it is taken 3 times a day, hopefully you will at least have some opportunity of being sick-free for long enough for the dose to be partially effective.  You should really seek your GP's advice on this.  I hope you feel better soon but don't consider any reduction in steroid dose until you are completely better.

  • I am on both o sinemet and pred.  If its any help in your calculations Sinemet reaches a peak in the blood about 30/40 minutes after taking preferably  on an empty stomach, i.e. half hour  before eating or two hours after to avoid protein interference.  Although an established fact not everyone is told this and your timings suggest this is the case with yourself.  When you first take sinemet you are advised to take with food to counteract the initial  nausea and then no one tells people any different.   grrrgh!!  Apologies if you are already aware of this.

  • If ordinary white uncoated pred has stayed down for about an hour or so you should be OK. 

    But contact your GP and ask for antiemetics if it is that bad. Or even injections.

  • Many thanks. Useful information. I saw two different doctors two days apart  and just got some more tablets each time - Lansoprazole the first time as I mentioned a pain/empty feeling the first time and buscopan the second time. Previously I was on Lansoprazole, but stopped it because 'they' thought it was causing diarrhoea, and Buscopan the second time. I haven't taken a buscopan as I haven't been sick again and I am not too happy about some of the side-effects mentioned eg low blood pressure which I already suffer from.

    The sickness was probably a reaction to some Trimethaprim I was given for a water infection.

You may also like...